SciELO - Scientific Electronic Library Online

 
vol.20 número2Conservando conjuntos Fuzzy sg-cerradosSEPARATION PROBLEM FOR STURM-LIOUVILLE EQUATION WITH OPERATOR COEFFICIENT índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

Compartir


Proyecciones (Antofagasta)

versión impresa ISSN 0716-0917

Proyecciones (Antofagasta) v.20 n.2 Antofagasta ago. 2001

http://dx.doi.org/10.4067/S0716-09172001000200002 

BOUNDS FOR CONFORMAL
AUTOMOMORPHISMS OF RIEMANN
SURFACES WITH CONDITION (A) *

RUBÉN A. HIDALGO
Universidad Técnica Federico Santa María, Chile

 

Abstract

In this note we consider a class of groups of conformal automorphisms of closed Riemann surfaces containing those which can be lifted to some Schottky uniformization. These groups are those which satisfy a necessary condition for the Schottky lifting property. We find that all these groups have upper bound 12(g – 1), where g ³ 2 is the genus of the surface. We also describe a sequence of infinite genera g1< g2 < ... for which these upper bound is attained. Also lower bounds are found, for instance, (i ) 4(g+1) for even genus and 8(g – 1) for odd genus. Also, for cyclic groups in such a family sharp upper bounds are given.

Subjclass : [2000] Primary 30F10, 30F40
Keywords : Schottky groups, Reimann surfaces, conformal automorphisms



*Partially supported by projects UTFSM 12.01.22, Fondecyt 1000715 and Fondecyt 1010093.


REFERENCES

 

[1] L. V. Ahlfors and L. Sario. Riemann surfaces. Princeton Univ. Press. Princeton, New Jersey, (1960).        [ Links ]

[2] L. Bers. Automorphic forms for Schottky groups. Adv. in Math., 16, pp. 332-361, (1975).        [ Links ]

[3] V. Chuckrow. On Schottky groups with applications to Kleinian groups. Ann. of Math. 88, pp. 47-61, (1968).        [ Links ]

[4] H. Farkas and I. Kra. Riemann surfaces. Springer - Verlag, New York. (1980).        [ Links ]

[5] L. Keen, B. Maskit and C. Series. Geometric finiteness and uniqueness for Kleinian groups with circle packing limit sets. J.reine angew. Math. 436, pp. 209-219, (1993).        [ Links ]

[6] V. González and R. Rodríguez. On automorphisms of compact Riemann surfaces of genus four. Complex geometry seminar, volume II, UTFSM, (1986).        [ Links ]

[7] R. Hidalgo. Schottky Uniformizations of closed Riemann surfaces with Abelian groups of conformal automorphisms. Glasgow Math. J. bf 35, pp. 17-32, (1993)..         [ Links ]

[8] R. Hidalgo. On Schottky groups with automorphisms. Theses Ph. D. of Mathematics, S.U.N.Y. at Stony Brook, (1991). (to be published on Ann. Acad. Sci. Fenn.).        [ Links ]

[9] R. Hidalgo. Dihedral groups are of Schottky type. Preprint.         [ Links ]

[10] R. Hidalgo A4, A5 and S4 of Schottky type. Preprint.        [ Links ]

[11] S. Kerckhoff. The Nielsen realization problem. Annals of Mathematics, 177, pp. 235-265, (1983).        [ Links ]

[12] A.M. Macbeath. On a theorem of Hurwitz. Proc. Glasgow Math. Assoc., 5, pp. 90-96, (1961).        [ Links ]

[13] B. Maskit. Kleinian groups. Grundlehren der Mathematischen Wissenschaften, volume 287, Springer - Verlag, Berlin, Heildelberg, New York, (1988).        [ Links ]

[14] B. Maskit. A characterization of Schottky groups. J. d´Analyse Math., 19, pp. 227-230, (1967).        [ Links ]

[15] D. McCullough, A. Miller and B. Zimmermann. Group actions on Handlebodies. Proc. London Math. Soc., 59, pp. 373-416, (1989).        [ Links ]

[16] A. Miller and B. Zimmermann. Large groups of symmetries of handlebodies. Proc. Amer. Math. Soc., 106, pp.829-838, (1989).        [ Links ]

[17] K. Nakagawa. On the orders of automorphisms of a closed Riemann surface. Pacific J. of Math., 115, (1984).        [ Links ]

[18] R. Ruedy. Symmetric embeddings of Riemann surfaces. In Discontinuous groups and Riemann surfaces. Ed., by Leon Greenberg. Annals of Math. Studies. Princeton Univ. Press., number 79, (1974).        [ Links ]

[19] B. Zimmermann. Über Homöomorphismen n-dimensionaler Henkelkörper und endliche Erweiterungen von Schottky-Gruppen. Comment. Math. Helv., 56, pp. 474-486, (1981).        [ Links ]

Received : May, 2000.

RUBEN A. HIDALGO
Departamento de Matemática
Universidad Técnica Federico Santa María
Casilla 110-V
Valparaíso
Chile
E-MAIL: rhidalgo@mat.utfsm.cl

 

 

Creative Commons License Todo el contenido de esta revista, excepto dónde está identificado, está bajo una Licencia Creative Commons